Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 84, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Dec 13, 2021, 2:59 PM EST. It took effect at Dec 14, 2021, 3:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2021, 2:59 PM EST (19:59 UTC)
- In effect from
- Dec 14, 2021, 3:00 AM EST
- Expired
- Dec 14, 2021, 6:25 PM EST
- In force
- 15 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
233 WHUS71 KGYX 131959 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 259 PM EST Mon Dec 13 2021 ANZ151-153-141000- /O.NEW.KGYX.SC.Y.0084.211214T0800Z-211215T0000Z/ Penobscot Bay-Casco Bay- 259 PM EST Mon Dec 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 7 PM EST TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 3 ft expected. * WHERE...Penobscot Bay and Casco Bay. * WHEN...From 3 AM to 7 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-152-154-141000- /O.EXT.KGYX.SC.Y.0083.000000T0000Z-211215T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 259 PM EST Mon Dec 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
774 WHUS71 KGYX 140814 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 314 AM EST Tue Dec 14 2021 ANZ151-153-142215- /O.CON.KGYX.SC.Y.0084.000000T0000Z-211215T0000Z/ Penobscot Bay-Casco Bay- 314 AM EST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 4 ft. * WHERE...Casco Bay and Penobscot Bay. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-152-154-142215- /O.CON.KGYX.SC.Y.0083.000000T0000Z-211215T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 314 AM EST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
718 WHUS71 KGYX 141517 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1017 AM EST Tue Dec 14 2021 ANZ153-141630- /O.CAN.KGYX.SC.Y.0084.000000T0000Z-211215T0000Z/ Casco Bay- 1017 AM EST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Wind gusts may reach 25 knots today but should be infrequent. $$ ANZ151-150000- /O.CON.KGYX.SC.Y.0084.000000T0000Z-211215T0000Z/ Penobscot Bay- 1017 AM EST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 1 to 4 ft. * WHERE...Penobscot Bay. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-152-154-150000- /O.CON.KGYX.SC.Y.0083.000000T0000Z-211215T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1017 AM EST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
185 WHUS71 KGYX 142007 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 307 PM EST Tue Dec 14 2021 ANZ154-142115- /O.CAN.KGYX.SC.Y.0083.000000T0000Z-211215T0000Z/ Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 307 PM EST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ151-150000- /O.CON.KGYX.SC.Y.0084.000000T0000Z-211215T0000Z/ Penobscot Bay- 307 PM EST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 1 to 3 ft. * WHERE...Penobscot Bay. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-152-150000- /O.CON.KGYX.SC.Y.0083.000000T0000Z-211215T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 307 PM EST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
335 WHUS71 KGYX 142325 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 625 PM EST Tue Dec 14 2021 ANZ150-152-150030- /O.CAN.KGYX.SC.Y.0083.000000T0000Z-211215T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 625 PM EST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have fallen below SCA thresholds this evening. $$ ANZ151-150030- /O.CAN.KGYX.SC.Y.0084.000000T0000Z-211215T0000Z/ Penobscot Bay- 625 PM EST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have fallen below SCA thresholds this evening. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 10:40 AM EST, 4 hours 19 minutes earlier.
Area forecast discussion, Dec 13, 10:40 AM EST, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Gray ME 1040 AM EST Mon Dec 13 2021 .SYNOPSIS... Temperatures stay above normal through much of the week with mainly dry weather expected through Wednesday. The next chance of precipitation will arrive with a warm front on Thursday. A cold front will cross the region Thursday night allowing for a drier day on Friday. Low pressure may bring more mixed precipitation on Saturday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1030 AM Update...Increased cloud cover for the next couple of hours as per latest satellite imagery. The cloud cover has been keeping temperatures down, so lowered those slightly. Still looking at a relatively warm afternoon for the middle of Dec. Previously... 630 AM...Quick update to make a few tweaks to forecast based on current obs. Most notable were some adjustments to sky as cirrus has moved in over the CWA, but should track it's way E across the CWA during this morning and exit early this afternoon. It is thick in spots, so might see m/cloudy periods this morning. Previously...We remain between low pressure to the N, and strong high to the S today, which keeps the westerly pressure gradient in place today. Although not as strong and gusty as Sunday, should see west winds of 10-15 mph with some gusts of 20-25 mph at times. Fortunately it will be mild again with highs 40-45 in the mtns, and 45-50 in the S. Only issue will be a wave of cirrus moving through, which may be become more opaque than translucent for a period around midday. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... A weak sfc low passes to our N, through the St. Lawrence valley tonight, and will bring a round of clouds and scattered SHSN to the mtns. Some minor accums possible in a few spots, mainly near the intl border. The W flow will persist this evening, but will switch to nW and increase a bit behind the wave late tonight. Lows range from the mid 20s in the mtns to the low 30s on the coast and in srn NH. Tue will feature sfc high building to our W as that weak low that passed by overnight exits through the maritimes. This will keep the NW flow going through the day with winds of 10-15 mph or so. It will be mainly sunny though, with highs a few degrees than lower than Monday in, generally mid to upper 30s in the mtns and 40-45 in the S. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Tuesday night we'll see quiet weather with high pressure sliding eastward over the region. This will result in some lighter winds at night which will favor temperatures dropping into the teens inland, 20s nearer to the coast. Temperatures will once again warm to above freezing for most of the area Wednesday. As the ridge departs Wednesday night and the next shortwave trough approaches, expect to see a temp gradient with 20s inland and near 40 along the coast and southern NH, with a possible cold air damming situation inland. The approaching shortwave trough and deepening surface low will track towards the Hudson Bay by Thursday morning. Locally we'll see an increase in snow showers develop Wednesday evening into early Thursday from west to east. This will transition over to a period of mixed precip with freezing rain inland Thursday morning. Southern and coastal areas will transition over fairly quickly to all rain thanks to the increasing low level jet and warm nose. Potential for mixed precip/freezing rain to last for multiple hours in the morning is possible in the Mountain region and portions of the Kennebec Valley. Guidance's tendency to erode the cold air too quickly and overestimate the warm air advection inland gives low confidence on their timing of the transition to all rain in these areas. The QPF doesn't appear significant enough to warrant any notable accumulates of snow or ice at this time, but it could create some slick roads during the morning commute. Will continue to monitor this potential. The cold front behind the deepening low will bring another round of breezy to windy conditions to our area Friday. Expecting instability driven snow showers inland Friday into Friday night, little to no accumulations. Temperatures will cool back to seasonable normals over the weekend with attention on the next wave of low pressure will slide up the Ohio Valley and push a round of wintry precip into the area Saturday. Conditions look to stay unsettled into early next week. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... Short Term...Mainly VFR expected through Tuesday. Could see some brief MVFR cigs and snow flurries at KHIE tonight. Long Term...Conditions will go down hill Wednesday night as moisture streams back into the area. Snow will transition to rain, with interior terminals seeing some transition to freezing rain Thursday morning before becoming all rain. Some concern for LLWS on Thursday with strong low level jet at H850, with 40+kt around 2k feet at some terminals. Breezy conditions Friday on the backside of the cold front, with sct snow showers in the mountains. In the extended portion of the forecast...the aforementioned area of high pressure and drier air will provide our region with fair dry weather on Friday. Another (relatively weak) system will then lift across our region Friday night and Saturday and provide a general chance for rain and snow showers. Following its passage...a short- lived surge of colder air on its backside will then provide a brief window for some scattered northwest flow lake effect snow showers Saturday night into Sunday morning...before high pressure and drier air builds into our region and brings about a return to mainly dry conditions for the remainder of Sunday. Temperature-wise...these will remain a bit above normal through Saturday...before settling back to right around normal for Sunday. && .MARINE... Short Term...Have removed the SCA for the bays attm, keeping it in place for the open waters. May need to bring it back in the bays late tonight as wind shifts from to NW and picks up briefly behind a low passing N of the waters tonight. Outside chance for a a couple of gales behind this system after midnight tonight, especially E of Casco Bay. Long Term...Cold air advection will keep conditions breezy Tuesday night, but a shift in the pattern will bring winds back out of the South late Wednesday. The next system will increase winds into Thursday, with likely SCA conditions. Not looking at idealized mixing due to cool water temps and strong warm air advection aloft, but enough to support 20 to 25 kt. Better mixing will occur Friday behind the cold front, which could extend the SCA conditions. A brief lull, before the next system is possible come the weekend. Time to monitor this feature as trend brings it further south with latest model runs. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...Small Craft Advisory until 5 AM EST Tuesday for ANZ150-152-154. && NEAR TERM...Ekster SHORT TERM...Cempa LONG TERM...Jamison
Hazardous weather outlook, Dec 13, 2:48 PM EST, 11 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 248 PM EST Mon Dec 13 2021 MEZ018>028-033-NHZ005>015-142000- Interior York-Central Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Interior Cumberland Highlands-Southern Grafton- Southern Carroll-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 248 PM EST Mon Dec 13 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-142000- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 248 PM EST Mon Dec 13 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-NHZ001>004-142000- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll- 248 PM EST Mon Dec 13 2021 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A low pressure system will likely bring a period of snow, transitioning over to rain Wednesday night into Thursday. During the transition Thursday morning, there could be a period of freezing rain and sleet around the time of the morning commute. Light snow accumulations are possible along with a light glaze of ice. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. HAT
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.